MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 09/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports the wrap " became too hot".The cause of the consumer stating the wrap "became too hot" is inconclusive since review of records does not provide evidence to support defective product.
 
Event or Problem Description
On (b)(6) 2021, a spontaneous report from the united states was received from a consumer via telephone regarding a female (reporter declined to provide the consumer's age; she was a senior) who was using thermacare lower back and hip 8hr l/xl.Medical history included prior use of thermacare for years and "several pain conditions." the reporter refused to provide additional medical history or information regarding concomitant products.Three weeks prior to (b)(6) 2021, the consumer topically applied one thermacare lower back and hip 8hr l/xl heat wrap (lot number: ek9242, expiration date: 31-oct-2023) to her lower back directly on the skin.Within a few minutes, it became too hot.Subsequently, she doubled over a hand towel and put it between the wrap and her skin.After it was on for 15 minutes, it again became so hot that she was very uncomfortable, and she wanted to remove it.She asked a stranger to remove it for her in a restroom and she put it her purse.Her discomfort resolved soon as the heat wrap was off.There was no further discomfort nor injury.She was asymptomatic.The heat wrap became very hot inside her purse.The consumer noted that the heat wrap must be defective because of this.The consumer did not want to provide any further information regarding her health.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
1100 market street suite 600
chattanooga TN 37402
Manufacturer Contact
steve weisman
1100 market street suite 600
chattanooga, TN 37402
9738891600
MDR Report Key12811634
Report Number3007593958-2021-00043
Device Sequence Number4542997
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberEK9242
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale